Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Chronic upper abdominal pain. Gets temporarily better immediately after eating and after taking antacids. Ulcer?

I have had intense chronic stomach pain for a few months now and my symptoms seem to be similar to the symptoms of an ulcer . I have chronic upper abdominal pain that gets worse a couple hours after I ve eaten and also on an empty stomach, but seems to get temporarily better immediately after eating and after taking antacids. Do you think I may have an ulcer?
Asked On : Fri, 1 Mar 2013
Answers:  1 Views:  16
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General Surgeon 's  Response

Thank you for the query.

Yes, this can be peptic ulcer. However you need to know that also stomach cancer can give similar to ulcer symptoms. That is why it is recommended to perform upper GI endoscopy always when such symptoms do appear. During this test also Helicobacter Pylori infection will be checked and if positive, antibiotics will be necessary.
Sometimes such pain can also appear due to gallstones, however it usually radiates to the back. In case of negative endoscopy, other tests like abdominal ultrasound, blood work, liver tests will be necessary.

Hope this will help.
Answered: Fri, 1 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor